It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2008, 03:51 PM   #1
Newbie
(female)
 
Join Date: Aug 2008
Location: NY
Posts: 1
Reendee3891 HB User
Unhappy Withdrawal from switching pain medicines

Hi,

This is my first time posting. I was looking on the internet for help and I found this message board. I just switched a few days ago from Kadian 30mg 2times a day to Opana ER 10mg two times a day. I feel like I have withdrawal symptoms but that doesn't make sense because the doctor said that even thought the Opana is a smaller dose it equals the Kadian. I feel like I am freezing and burning hot at the same time. I am so tired and feel really sick and dizzy.The Kadian was hardly helping but the Opana isn't working either. I feel worse than before I am so depressed and confused. Is it possible that I could have withdrawal from switching medicines even though they are supposed to equal each other?

Thanks,
Reendee

 
Old 08-27-2008, 04:01 PM   #2
Inactive
(male)
 
Join Date: Dec 2006
Location: CA
Posts: 1,569
forginon HB User
Re: Withdrawal from switching pain medicines

This is WDs.

I swear I have heard nothing but horror stories about Opana (a few stories notwithstanding). Opana is being dosed way too low. Only about 10-20% of the drug gets into the bloodstream. If they don't start dosing this med correctly I don't see how they expect it to make it in the market.

I am so sorry you are going through this. The docs prescribing this don't seem to have a clue. They think because oxymorphone is so good via IV that it must be just a potent orally - but it is far from potent.

Your best bet would be to go back to the morphine and to a proper dose.

steve

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic Back Pain & Nausea Pocahontas45 Back Problems 6 04-19-2010 08:48 AM
Cymbalta Withdrawal thylantyr Neuropathy 7 08-26-2008 02:01 PM
Moody! Lunesta withdrawal? Or Trazodone side effect? DKScully Sleep Disorders 4 01-23-2007 09:09 AM
Switching to long lasting pain medicine Wonderful Life Pain Management 8 06-27-2006 09:57 PM
zyprexa and sodium valporate withdrawal xsaraj Mental Health 5 11-10-2005 07:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (154), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!